Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 198, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 18, 2003, 7:49 AM CDT for Brown County, Pike County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2003, 7:49 AM CDT (12:49 UTC)
- Expired
- Jul 18, 2003, 8:30 AM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Brown County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 4:30 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 181249
SVRLSX
ILC009-149-181330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
749 AM CDT FRI JUL 18 2003
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROWN COUNTY IN WEST CENTRAL ILLINOIS
PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 830 AM CDT
* AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF BUCKHORN...MOVING
SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BARRY
GRIGGSVILLE
PITTSFIELD
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...AND HAS DOWNED
NUMEROUS TREES AND POWER LINES. TAKE SHELTER IMMEDIATELY IN THE
INTERIOR PORTION OF A STURDY BUILDING. STAY AWAY FROM OUTSIDE WALLS
AND WINDOWS
LAT...LON 3977 9092 3977 9121 3941 9098 3940 9061
4005 9066 3999 9091
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:00 AM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 18, 4:00 AM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT FRI JUL 18 2003 .DISCUSSION... NORTHWEST FLOW ALOFT CONTINUES ACROSS THE AREA...AND WILL PERSIST THRU NEXT WEEK...240H MRF IS FCST 10C TEMP AT 850MB. AT THIS TIME...FEW SCT TSTMS ACROSS NRN IL...MO REMAIN DRY. SURFACE FRONT CURRENTLY UP ACROSS CENTRAL IOWA...WILL SLOWLY MOVE SOUTHWARD TODAY. TSTMS WILL DEVELOP ALONG THIS FRONT AND ALONG OUTFLW BNDRY. LIS ARE IN THE -4 TO -8 RANGE. BEST CHC WILL BE IN THE MORNING IN NE AND ACRS CNTRL MO THIIS AFTN. SAT LOOK RATHER DRY...NOT RULLING OUT AN ISOLATED SHOWERS AND TSTMS. ANOTHER SFC FRNT WILL CRS THE AREA ON SUNDAY AND SUNDAY NIGHT. SFC HIGH WILL SLOWLY BUILD-UP ACRS THE AREA. UPPER LOW IN THE SE CANADA WILL INTENSIFY AND WILL BRING COOL AMS ACRS THE REAGION. TEMPS FOR THE ENTIRE WEEK WILL BE IN THE MID TO UPPER 80S. ALSO THE DEWPOINT WILL DROP IN THE UPPER 50S INTO THE LOWER 60S. MEXS TEMPS SEEMS A FEW DGRS OFF...RISE THEM A BIT. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. ACQUAVIVA
Hazardous weather outlook, Jul 18, 6:05 AM CDT, 1 hour 44 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM FOR OUR ENTIRE FORECAST AREA. THIS INCLUDS ALL THE TOWNS AND CITIES IN OUR AREA. STORMS HAVE DEVELOP ALONG A COLD FRONT IN SOUTHERN IOWA AND NORTHERN ILLINOIS. FEW STORM HAVE REACHED SEVERE LEVEL PRODUCING LARGE HAIL AND FEW TORNADOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT WEST OF THE LINE FROM NEAR QUINCY ILLINOIS...INTO ST LOUIS METRO AREA AND DOWN TO STE GENEVIEVE. THIS INCLUDS ALL THE CITIES AND TOWNS IN MISSOURI FROM COLUMBIA TO ST LOUIS AND FROM FARMINGTON TO HANNIBAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) ACQUAVIVA
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:56 AM CDT | Severe Thunderstorm Warning | LSX | Brown | 64 min |
| Jul 18, 5:29 AM CDT | Tornado Warning | LSX | Fayette, Montgomery | 76 min |
| Jul 18, 5:56 AM CDT | Severe Thunderstorm Warning | LSX | Pike | 49 min |
| Jul 18, 6:51 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 39 min |
| Jul 18, 6:56 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey | 34 min |
| Jul 18, 7:11 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 49 min |
| Jul 18, 7:20 AM CDT | Flash Flood Warning | LSX | Brown | 4 hr |
| Jul 18, 7:22 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 83 min |
| Jul 18, 7:31 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 59 min |
| Jul 18, 8:22 AM CDT | Tornado Warning | LSX | Calhoun, Pike | 38 min |
| Jul 18, 8:38 AM CDT | Severe Thunderstorm Warning | LSX | Greene | 37 min |
| Jul 18, 8:50 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin | 40 min |
| Jul 18, 8:59 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 31 min |
| Jul 18, 9:14 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 46 min |
| Jul 18, 9:41 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 49 min |
| Jul 18, 10:02 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.